Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 42, NWS Key West, FL

December 5, 2014

NWS Key West, FL issued this small craft advisory at Dec 5, 2014, 3:33 PM EST. It took effect at Dec 5, 2014, 4:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2014, 3:33 PM EST (20:33 UTC)
In effect from
Dec 5, 2014, 4:00 PM EST
Expired
Dec 5, 2014, 10:36 PM EST
In force
7 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WHUS72 KKEY 052033
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
333 PM EST FRI DEC 5 2014

GMZ052>055-072>075-060500-
/O.NEW.KKEY.SC.Y.0042.141205T2100Z-141206T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
333 PM EST FRI DEC 5 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE STRAITS OF FLORIDA.

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 20
  KNOTS AND GUSTY TONIGHT ACROSS THE STRAITS OF FLORIDA. STEEP SEAS
  AS HIGH AS 7 FEET WILL BUILD WITHIN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
565 
WHUS72 KKEY 060336
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1036 PM EST FRI DEC 5 2014

GMZ052>055-072>075-060445-
/O.CAN.KKEY.SC.Y.0042.000000T0000Z-141206T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1036 PM EST FRI DEC 5 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE FLORIDA STRAITS. NORTHEAST TO EAST WINDS HAVE
DECREASED TO 15 TO 20 KNOTS AND ARE FORECAST TO DECREASE MORE
OVERNIGHT. UNTIL WINDS DECREASE FURTHER SMALL CRAFT ARE URGED TO
EXERCISE CAUTION.  

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:12 PM EST, 21 minutes earlier.

Area forecast discussion, Dec 5, 3:12 PM EST, 21 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
312 PM EST FRI DEC 5 2014

.DISCUSSION...
.CURRENTLY...
SKIES ARE MOSTLY CLEAR WITH ONLY A FEW PASSING CUMULUS DECKS ACROSS
THE KEYS AND SURROUNDING WATERS. ISOLATED SHOWERS ARE CONTAINED
WITHIN THE MOST DENSE CUMULUS DECKS...BUT OTHERWISE KBYX RADAR SHOWS
ONLY. CONUS SATELLITE VIEW SHOWS A DIGGING TROUGH MOVING THROUGH
NORTH TEXAS...AND A 1040 SURFACE HIGH PUSHING ACROSS THE UPPER
NORTHEASTERN SEABOARD WITH ASSOCIATED RIDGE SQUEEZED BETWEEN...WATER
VAPOR IMAGERY SHOWS PERSISTENT SUBSIDENCE DRY AIR IN THE MIDDLE AND
UPPER LEVELS ACROSS THE KEYS AND NORTHERN CARIBBEAN. VISIBLE SATELLITE
IMAGERY SHOWS A RIBBON OF MORE DENSE CUMULUS CLOUDS...AND PRESUMABLY
SHOWER ACTIVITY THAT STRETCHES ACROSS THE BAHAMAS AT THIS TIME. LOCAL
HIGH RESOLUTION MODELS AND GLOBAL DYNAMIC MODELS RECENTLY DEVELOPED A
CORE OF STRONGER LOW LEVEL WINDS WITH THIS FEATURE...WHICH MAY BE A
HARBINGER OF A STRONGER SURGE TONIGHT. AS OF RIGHT NOW...MARINE WINDS
ARE PUSHING THE UPPER END OF NEAR 15 KNOTS ACROSS HAWK
CHANNEL...WITH STRONGER WINDS PROGGED OVER THE GULF STREAM...AND
WINDS NORTH OF THE KEYS ARE 10 TO 15 KNOTS TEMPERATURES ARE NEAR
SEASONAL NORMS NEAR 80 AT THIS TIME AND DEWPOINTS ARE IN THE NEAR 70.

.FORECAST...
THE ONLY MINOR CHANGE IN THE SHORT TERM WAS TO INCREASE
WINDS OVERNIGHT DUE TO THE PROGGED SURGE IN WINDS AS THE
AFOREMENTIONED LOW LEVEL SURFACE FLUCTUATION MOVES ACROSS THE KEYS.
TIME OF ARRIVAL APPEARS TO MOST LIKELY BE AROUND 7 PM. TOYED WITH THE
IDEA OF INCREASING POP VALUES FOR THE OVERNIGHT...BUT MODEL SOUNDINGS
REMAIN INHIBITED IN THE LOW LEVELS...CAPPED OFF AND MOSTLY DRY ABOVE
925 MB. THROUGH THE MEDIUM AND EXTENDED PERIODS...EXPECT THAT HIGH
PRESSURE SHOULD WANE AND PUSH WESTWARD LATE SATURDAY THROUGH
MONDAY...BEFORE BEING REPLACED BY ANOTHER BROAD RIDGE IN THE EASTERN
US AFTER TUESDAY. MODEL SOUNDINGS SHOW ONLY MINOR CHANGES IN THE
THERMODYNAMIC PROFILE THROUGH THE NEXT 7 DAYS...AND DRY AIR ALOFT
REMAINING IN PLACE. A BROAD MID LEVEL TROUGH WILL PASS OVER SOUTH FLORIDA
ON TUESDAY AND WEDNESDAY NEXT WEEK...AND WILL COUPLE WITH VARIOUS LOW
LEVEL VORT MAXES POSSIBLY PROVIDING PERIODIC SCATTERED SHOWERS ACROSS
THE SERVICE AREA. FOR NOW...MAINTAINED 20 POPS PENDING FURTHER DATA
NORTH-NORTHEAST WINDS DURING THIS SAME TIME PERIOD WILL UNDERCUT THE
DYNAMIC LIFTING MECHANISMS HOWEVER...BRINGING SLIGHTLY COOLER THAN
NORMAL TEMPERATURES ACROSS THE KEYS AND INHIBITED NEAR-SURFACE
LAYERS.

&&

.MARINE...
LOCAL MODELS ARE IN GENERAL AGREEMENT THAT TONIGHT'S SURGE IN WINDS
WILL BE STRONGER THAN LAST EVENING. THIS IS ALSO IN KEEPING WITH THE
CURRENT INTENSITY OF THE EASTERN UNITED STATES RIDGE. COOLER WATERS
SHOULD INHIBIT VERTICAL MIXING OF WINDS NORTH OF THE ISLAND
CHAIN...BUT SOUTH OF THE ISLAND CHAIN...FRESH WINDS WITH
OCCASIONALLY STRONG GUSTS ARE POSSIBLE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS OVERNIGHT. SOME
CLOUDS COULD OCCASIONALLY MOVE THROUGH THE VICINITY...WITH ONLY
BRIEF MVFR CEILINGS. WINDS WILL BE OUT OF THE NORTHEAST TO EAST
NORTHEAST NEAR 10 KNOTS WITH OCCASIONAL GUSTS OF 15 TO 20 KNOTS.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR GMZ052>055-072>075.

&&

PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....11
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 5, 4:27 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EST FRI DEC 5 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-060930-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
427 AM EST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.